# SDR AALA202301064403

- Difficulty date: January 4, 2023
- Submitted: January 6, 2023
- Operation: Air carrier
- Aircraft: N535UW
- Make and model: Airbus A321-231
- Aircraft serial: 3993
- Aircraft time: 45,797 hours, 16,849 cycles
- System (JASC): 2720 · Rudder Control System
- Part: Relay
- Part number: E024528A0
- Condition: Defective
- Location: Rudder
- Stage of operation: CR
- How discovered: V
- Nature of condition: F
- Precautionary procedure: O

## Discrepancy

AIRCRAFT WAS GROUNDED: AIRCRAFT HAD UNCOMMANDED RUDDER TRIM INPUT. HEADING CHANGE OF AROUND 2, TRIM CHANGE FROM NORMAL OF L 0.3 TO L 1.4 UNITS. HAPPENED WITH BOTH AUTOPILOTS YAW INPUT FELT WORSE ON AUTOPITOT 2 CONTINUED TO NEXT. IN BETWEEN UNCOMMANDED RUDDER TRIM, ALSO HAD STATUS MESSAGE CAT3 SINGLE ONLY INOPERATIVE. SYSTEM CAT 3 DUAL. NO OTHER INDICATIONS. WE CHANGED AUTO PILOTS. IT WENT AWAY THEN SECOND UNCOMMANDED RUDDEER TRIM NIPUT. MAINTENANCE REPLACED RUDER TRIM 1 RELAY 7CC1 PER ESPM 20-46-50. (AALA202301064403) IN ADDITION, ENGINEERING DETERMINED THAT THE RUDDER TRIM ACTUATOR CURRENTLY INSTALLED ON THE AIRCRAFT WAS REMOVED FROM ANOTHER AIRCRAFT ON 11/17/22 FOR THE SAME ISSUE AND WAS SENT OUT FOR REPAIR PRIOR TO BEING INSTALLED ON THIS AIRCRAFT AND ENGINEEERING RECOMMENDED IT BE REPLACED. THE RUDDER ACTUATOR WAS REPLACED PER AMM 27-22-51 (AALA202301062548). A SATISFACTORY OPERATIONAL CHECK WAS ACCOMPLISHED.
